Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 2, 2000, 5:25 PM MDT for Eddy County, New Mexico. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 5:25 PM MDT (23:25 UTC)
- Expired
- Apr 2, 2000, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:40 PM MDT | Hail 0.75 | Loving, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 022327 SVRMAF NMC015-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 PM MDT SUN APR 2 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EDDY COUNTY IN NEW MEXICO * UNTIL 615 PM MDT * AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR OTIS...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... OTIS...MALAGA AND LOVING. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3214F 10437 3204 10387 3229 10374 3239 10428
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:54 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 2, 2:54 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 PM CDT SUN APR 2 2000 GOOD NEWS...THE SUN IS FINALLY COMING OUT SLOWLY FROM NW-SE ACROSS THE WARNING AND FORECAST AREAS...AFTER A COLD AND WET SATURDAY. BAD NEWS...ANOTHER COLD AND LIKELY FREEZING EVENT CAN BE EXPECTED FOR MUCH OF THE AREA MONDAY NIGHT...TUESDAY MORNING. MORNING ANALYSIS SHOWED A DEEP MEAN TROUGH THAT EXTENDED SOUTHWARD FROM THE DESERT SW...WITH A CLOSED LOW OVER SE AZ. THE LATEST WATER VAPOR VIEW SHOWS IT DROPPING SE OVER NORTHERN MEXICO...WITH A VORT LOBE EXTENDING TO THE NE FROM IT. RATHER COOL TEMPS ASSOCIATED WITH THIS SYSTEM (-25C) AT 500 MB WAS MOVING OVER THE AREA. AT THE SURFACE...A RATHER STRONG COLD FRONT CONTINUES PLOWING SOUTHWARD ACROSS THE COLORADO FRONT RANGE....AND ASSOCIATED HIGH PLAINS. AS OF 19Z...IT WAS NOTED FROM SOUTH OF PUB...TO LAA..TO HLC ...A BIT AHEAD OF 12Z MODEL GUIDANCE. FOR THE SHORT TERM...WILL KEEP IN PLACE A SLIGHT CHANCE OF SHOWERS FOR MOST AREAS THIS EVENING...AS THE UPPER LEVEL SYSTEM APPROACHES THE REGION. THINK MOST OF THEM WILL BE OF THE ELEVATED VARIETY. SOME CU AND TCU WAS NOTED FORMING OVER THE BIG BEND AND CULBERSON COUNTY. THINK ANY PRECIP THAT FORMS SHOULD END BY MIDNIGHT...THUS WILL WORD EVENING SHOWERS. WILL KEEP MENTION OF THUNDER IN OUR SOUTHERN ZONES. A REINFORCING SHOT OF COLD AIR CAN BE EXPECTED OVERNIGHT...AS THE ABOVE MENTIONED COLD FRONT MAKES TO THESE PARTS. AS IS USUALLY THE CASE DURING THE NIGHT...THESE BOUNDARIES HAVE A TENDENCY TO ACCELERATE...THUS WILL MOVE UP TIMING OF THE FROPA A FEW HOURS. THIS FRONT SHOULD COME IN ALMOST FROM DUE NORTH...AND EAST OF THE NM MTNS. CURRANT THINKING IS BETWEEN 4AM AND 6AM LOCALLY. THUS AFTER ITS PASSAGE A RETURN TO FALL WITH HIGHS UNDER SUNNY SKIES STRUGGLING TO REACH 60 THE NORTHERN AND CENTRAL COUNTIES...WITH BREEZY CONDITIONS. WINDS THROUGH THE GDP WILL BE NEARING...BUT PROBABLY NOT REACH WARNING CRITERIA. THE BIG WORRY MONDAY NIGHT AND TUESDAY MORNING IS THE RETURN OF FREEZING TEMPS. ALL MODEL NUMBERS SUGGEST TEMPS AT LEAST TO FREEZING FAR SOUTH AS THE PECOS RIVER TUESDAY MORNING. THE LONGEST FREEZE DURATION WISE WILL BE OVER THE NM PLAINS AND NW PERMIAN BASIN...WITH A LIGHTER FREEZE ELSEWHERE. WE WILL PUT OUT ANOTHER SPS TO WARN OUR CUSTOMERS OF THIS RISK. GOOD NEWS AFTER THIS IS A GOOD WARMUP FOR MID WEEK. THE MRF I THINK IS GOING OVERBOARD...WITH HIGH TEMPS NEAR 90 WEDNESDAY. WILL TRIM THEM BACK A CAT OR SO; AS TEMPS HERE NORMALLY DON'T RECOVER LIKE THEY CAN FALL. WILL MAINTAIN A DRY FORECAST FOR THE EXTENDED. MODEL CONFLICTS HARD TO RESOLVE FOR NEXT WEEKEND...BUT SHOULD BE A COOLER AND POSSIBLY WETTER TREND THEN. MAF 39/56/29/73 1000 LSA 37/55/29/72 1000 E41 42/60/32/75 1000 6R6 45/63/38/73 1000 MRF 32/53/26/68 1000 CNM 39/54/30/73 1000 .MAF... TX...NONE. NM...NONE. BOYDy
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.